Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Heart palpitations, nervousness, hair fall. Taking leothyroxine medication. Correct dosage?

when i started taking leothyroxine my tsh was it was 3.732 and iwas put on .25 mcg and about a year later it went to 5.125 then i started taking .50mcg now my levels have went down to 2.106 and i started feeling a lot of heart palpatations and nervouness and my hair is like just falling out more than normal .....what dosage would be better going to .25 mcg every other day and 37.5 mcg every other day and alternate them
Asked On : Sun, 22 Jul 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Welcome to Healthcare magic,

Although your symptoms sound like those linked to hyperthyroidism and hence requiring an adjustment of dosage, however since the TSH (2.106) is well with in the range therefore another cause for such symptoms (heart palpitations, nervousness/anxiety and hair loss should also be ruled out) i.e. Pheochromocytoma should also be looked into.

For that a urine test by the name of 24 hour urine for metanephrines can be done.

So if that turns out to be normal then one can adjust the thyroxine dosage. And when adjusting the dosage you do not need to go for complicated dosage pattern. Trying for dose in between the two doses may help in an easier and better manner.

Hope This was helpful

Please let me know if you need further explanation.

Best wishes
Answered: Sun, 22 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor